(HealthDay)—Many drugs—both prescription and over-the-counter—can cause side effects like dizziness or upset stomach. But some can affect you in surprising ways, like causing problems with your sex life.
Sexual side effects are wide-ranging. You might lose interest in sex, have difficulty becoming aroused or achieving orgasm. Or, if you’re a woman, you may experience pain because of vaginal dryness. Men can have trouble getting or keeping an erection.
Some over-the-counter antihistamines and decongestants, and even nonsteroidal anti-inflammatory drugs (NSAIDs), can cause erectile dysfunction or problems with ejaculation. In terms of prescription medications, the many categories of antidepressants and other mental health drugs, like antipsychotics, can cause any and all types of sexual problems, not just erectile dysfunction.
Other Suspect Drugs
- High blood pressure medications, including some diuretics and alpha and beta blockers.
- H2 blockers used to treat acid reflux and ulcers.
- Anticonvulsants used to control epileptic seizures.
- Some medications for Parkinson’s disease.
If you’re experiencing sexual issues that aren’t directly connected to a health problem and think a drug may be the culprit, review medications with your doctor, especially if the sexual problems coincided with the start of a new drug regimen.
Source: Read Full Article